Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

On paroxetine, clonazepam for anxiety and depression. Started feeling anxious and depressed. Effective cure?

User rating for this question
Excellent
Answered by

Psychiatrist
Practicing since : 2006
Answered : 295 Questions
Question
I am taking paroxetine XXXXXXX 12.5 mg 2 times a day and one clonazepam 0.5 mg for anxiety and depression since last 2 months...I am on a ship at present...from last 2 days im feeling anxious and little depressed again...what should I do
Posted Mon, 29 Apr 2013 in Anxiety and Stress
 
 
Answered by Dr. Gourav Monga 20 minutes later
Hello XXXXXXX

Welcome to health care magic and thanks for your query.
I appreciate your effort to seek online help.

Paroxetine is an SSRI used as an antidepressant and antianxiety agent.
Clonazepam is a benzodiazepine used as an antianxiety/sedative agent.

Since you are feeling anxious and depressed right now, i advise you the following-

1) Increase night time paroxetine to 25 mg and continue 12.5 mg in the morning.
2) Take one clonazepam 0.25 mg in the morning and continue taking 0.5 at night.
3) Try some relaxation technique like Deep breathing, yoga or meditation
4) Avoid tea, coffee, alcohol etc.
5) Take proper rest, sound sleep and have balanced diet.

Don’t worry and relax. Consult your treating doctor when you are off the ship and discuss all this in detail.

Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion, rate the answer and leave a review. Wish you good health.

Regards
Dr. Gourav Monga
Consultant Psychiatrist

Above answer was peer-reviewed by
 
Follow-up: On paroxetine, clonazepam for anxiety and depression. Started feeling anxious and depressed. Effective cure? 2 hours later
I am worried If I increase the medicine dose then I shall be addicted to it and will be difficult to withdraw...as it is I am taking 25mg in total ......increasing further is looking difficult....what do u advise...or should I change the drug.....I am on the ship but can arrange for new medicine....also kindly advise if I increase the dose as told by you will it have any further side effects as I am working on the ship and will it affect my work....thanks and regards
 
 
Answered by Dr. Gourav Monga 13 minutes later
Hello XXXXXXX

For any medication to have full effect, both adequate dosage and adequate duration of treatment is required. Increasing the dose will take care of your suffering right now and we can easily taper down the drugs later on once you are stabilized. Side effects of drugs like SSRIs are usual during 1st week of treatment. It will have no further side effects. Change of medication like paroxetine abruptly can precipitate withdrawl features, so it should be done in a close work up with your doctor. Other drugs which can be used are sertraline, escitalopram, venlafaxine etc.

However, adding clonazepam in the morning can cause some sedation. So you can use drugs like propranolol 20 mg in the morning to decrease anxiety without any sedation.

So, to summarise-

1) Take paroxetine 12.5 mg in the morning and 25 mg at night and don't worry at all.
2) Take ciplar 20 mg in the morning and continue clonazepam 0.5 mg at night.

Hope I have answered your query. If you have any further questions I will be happy to help.
If you do not have any clarifications, you can close the discussion, rate the answer and leave a review. Wish you good health.

Regards
Dr. Gourav Monga
Consultant Psychiatrist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Treatment/Therapy
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor